Volume 26, 2020
|Number of page(s)||38|
|Published online||10 December 2020|
A tumor growth model of Hele-Shaw type as a gradient flow
Istituto Nazionale di Alta Matematica,
Sede SNS Pisa, Italy.
2 Lab. des Math., Université Paris-Sud, Orsay, France.
3 Université Paris-Dauphine, PSL Research University, CNRS, CEREMADE, 75016 Paris, France.
* Corresponding author: email@example.com
Accepted: 9 April 2020
In this paper, we characterize a degenerate PDE as the gradient flow in the space of nonnegative measures endowed with an optimal transport-growth metric. The PDE of concern, of Hele-Shaw type, was introduced by Perthame et. al. as a mechanical model for tumor growth and the metric was introduced recently in several articles as the analogue of the Wasserstein metric for nonnegative measures. We show existence of solutions using minimizing movements and show uniqueness of solutions on convex domains by proving the Evolutional Variational Inequality. Our analysis does not require any regularity assumption on the initial condition. We also derive a numerical scheme based on the discretization of the gradient flow and the idea of entropic regularization. We assess the convergence of the scheme on explicit solutions. In doing this analysis, we prove several new properties of the optimal transport-growth metric, which generally have a known counterpart for the Wasserstein metric.
Mathematics Subject Classification: 49Q22 / 47J30 / 35Q92 / 35K55 / 76D27
Key words: Wasserstein-Fisher-Rao / Hellinger-Kantorovich / gradient flow / tumor growth model
© EDP Sciences, SMAI 2020
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.